MAUDE Adverse Event Report: ABBOTT VASCULAR 014 HT WINN GUIDE WIRE

ABBOTT VASCULAR 014 HT WINN GUIDE WIRE
Model Number 1012469
Medical Device Problem Codes Peeled/Delaminated (1454); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was to treat an unspecified lesion in the anterior tibial artery.While trying to remove the device from the anatomy, resistance was felt with the microcatheter and the coating on the winn guide wire stripped off inside of the microcatheter.The guide wire and the microcatheter had to be removed as a single unit.No coating stripped off in the anatomy, as it remained inside of the microcatheter.There was no adverse patient effect and no clinically significant delay during the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was received.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
The guide wire was returned and investigated.It was noted that the core was separated, the polymer coating was separated and there was bunching on the polymer coating.A portion of the polymer on the distal end of the polymer coating separation was pulled and folded over distally over the polymer coated core, confirming the reported peeling.There was tears sporadically 21cm distal to end of the proximal polymer coating for a length of 3cm.There were multiple bends and kinks in the entire length of the core.The reported difficult to remove and peeling were confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.There was no damage noted to the guide wire during the inspection prior to use which suggests a product quality issue with respect to manufacture, design or labeling did not contribute to the reported difficulties.Factors that may contribute to the difficulty to remove the guide wire and cause resistance between the devices may include, but not limited to, manufacturing, device placement technique, guiding catheter support, anatomical conditions/patient anatomical morphology, inner diameter of guide wire lumen or delivery device, outer diameter of the guide wire, condition of the guide wire, condition of the delivery/guiding catheter device, coagulation of blood or procedural contaminates.Additionally, possible factor that may contribute to guide wire breaks/separations can be affected by numerous factors including, but not limited to, manufacturing, guide wire damage, guide wire re-insertions, handing/manipulation, tensile or torsional loads beyond its design limits, entanglement with other devices or anatomical conditions.Based on the limited information provided by the account, the investigation was unable to determine a conclusive cause for the reported difficulty to remove, peeling and noted separations and polymer damages.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
014 HT WINN GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key12985034
Report Number2024168-2021-11494
Device Sequence Number5352390
Product Code DQX
UDI-Device Identifier08717648156847
UDI-Public08717648156847
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K101648
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model Number1012469
Device Catalogue Number1012469
Device Lot Number1080971
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/07/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/19/2021
Supplement Date Received by Manufacturer02/07/2022
Initial Report FDA Received Date12/13/2021
Supplement Report FDA Received Date02/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age67 YR
Patient SexMale